Alert archive / Arizona / Flash Flood Warnings in 2025
Flash Flood Warning 43, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Aug 31, 2025, 4:25 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 31, 2025, 4:25 PM MST (23:25 UTC)
- Expired
- Aug 31, 2025, 7:30 PM MST
- In force
- 3 hr
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Cochise County, AZ
The radar
The Tucson radar (KEMX), 111 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 11.4 hours before the alert went out and 261 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1013 J/kg
- Mixed-layer CIN
- -46 J/kg
- Mixed-layer LCL
- 1524 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -24 m²/s²
- 0-3 km storm-relative helicity
- -40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
700
WGUS55 KTWC 312325
FFWTWC
AZC003-010230-
/O.NEW.KTWC.FF.W.0043.250831T2325Z-250901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
425 PM MST Sun Aug 31 2025
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
Northeastern Cochise County in southeastern Arizona...
* Until 730 PM MST.
* At 425 PM MST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1.5 and 2 inches of
rain have fallen. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 58 and 64.
Route 186 between mile markers 353 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3210 10952 3196 10951 3199 10938 3204 10939
3213 10946
FLASH FLOOD...RADAR INDICATED
$$
GLZ2 follow-up statements
668
WGUS75 KTWC 010009
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
509 PM MST Sun Aug 31 2025
AZC003-010230-
/O.CON.KTWC.FF.W.0043.000000T0000Z-250901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
509 PM MST Sun Aug 31 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM MST THIS
EVENING FOR NORTHEASTERN COCHISE COUNTY...
At 509 PM MST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.3 inches of rain have
fallen. Flash flooding is ongoing.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar indicated.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
Chiricahua National Monument.
This includes the following highways...
Route 181 between mile markers 58 and 64.
Route 186 between mile markers 353 and 359.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
&&
LAT...LON 3210 10952 3196 10951 3199 10938 3204 10939
3213 10946
FLASH FLOOD...RADAR INDICATED
$$
GLZ361
WGUS75 KTWC 010232
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
732 PM MST Sun Aug 31 2025
AZC003-010242-
/O.EXP.KTWC.FF.W.0043.000000T0000Z-250901T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
732 PM MST Sun Aug 31 2025
...FLASH FLOOD WARNING HAS EXPIRED FOR NORTHEASTERN COCHISE COUNTY...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat. Please continue to heed remaining road closures.
&&
LAT...LON 3210 10952 3196 10951 3199 10938 3204 10939
3213 10946
$$
GLZWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Aug 31, 2:02 PM MST, 2 hours 23 minutes earlier.
Area forecast discussion, Aug 31, 2:02 PM MST, 2 hours 23 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 202 PM MST Sun Aug 31 2025 .SYNOPSIS...Isolated to scattered thunderstorms are expected to develop this afternoon and evening, mainly south and east of Tucson. Thunderstorm outflows could move through Tucson this evening leading to the potential for isolated thunderstorms. Gusty thunderstorm winds may produce blowing dust at times. Shower and thunderstorm chances continue through the coming week with day to day variability. High temperatures will be near normal through mid- week, then become below normal the second half of the week. && .DISCUSSION...Isolated thunderstorms have formed over the Gila in New Mexico and southern Greenlee County. This thunderstorm activity will expand westward and southward this afternoon and evening. Hi-res models also show isolated to scattered storm coverage over Santa Cruz County and southern Cochise Counties. High pressure will be centered just to the north of the CWA putting most of the area under east to northeast flow aloft. This will set up an opportunity for a rim shot late this afternoon into the evening. The last few runs of the HRRR have shown storms moving off the rim pushing an outflow into Graham and Cochise Counties around 4-6 PM, potentially reaching Tucson by 7-9 PM, and then Sierra Vista 8-10 PM. The 31/18Z Tucson sounding isn't very conducive to thunderstorm development, but an outflow could produce enough mechanical lift for some thunderstorms this evening. Main threat with storms today will be gusty winds especially in the Gila River Valley and I-10 corridor in Cochise County. The HREF is highlighting this area for highest probabilities for strong winds today. The HREF has a 20-35 percent chance for winds 45 mph or greater within 25 miles of a point from Safford down to Wilcox and east to San Simon. Blowing dust will be possible as the outflows move through. Localized heavy rain could also be a threat but will be secondary to strong outflow winds. Monday storm chances expand westward as moisture moves into western Pima County. Areas east of Tucson will begin to dry out a little but will still see a 20-30 percent chance for thunderstorms. The NAM and the GFS bring an easterly wave through northern Sonora Monday afternoon which could enhance thunderstorm activity along the international border and western Pima County. Still some uncertainty with its exact north/south placement. HREF members show storms forming over the rim again along with south and west of Tucson. However on the rim winds will be easterly instead of northeasterly like today, which leads to storms moving into Pinal and Maricopa Counties rather than Graham and Cochise Counties. Main threats will again be strong outflow winds and localized heavy rainfall. Tuesday and Wednesday mid-level flow stays easterly to southerly keeping a steady stream of moisture in place west of Tucson with further drying east of Tucson. Both days storm chances (30-40 percent) will be greatest west and south of Tucson and in the White Mountains. Tucson will be on the eastern edge of storm chances and could see isolated activity each day. Thursday into Saturday storm chances increase area wide thanks to the potential influx of tropical moisture. The current NHC forecast has an 80 percent chance of tropical storm formation over the next 7 days off the west coast of Mexico and southern Baja. The main question is where the tropical system will go once it approaches Baja. The ECMWF keeps it further west a few hundred miles off the west coast of Baja and the GEFS keeps it closer to Baja, potentially bringing it across the Gulf of California into southern Sonora. Right now NBM PoPs Thursday into Saturday are 30-60 percent across the CWA. && .AVIATION...Valid through 02/00Z. Isolated to scattered thunderstorms thunderstorms this afternoon, mainly south and east of KTUS. Coverage more likely near KSAD- KDUG-KOLS late this afternoon and evening. Gusty outflow winds up to 40 kts possible with any thunderstorm. The HRRR is showing the potential for an outflow boundary starting near KSAD this afternoon moving southwestward and getting to KTUS around 01/04Z, which could bring TSRA. Confidence is low on the thunderstorm chances, but high on the outflow changing winds to easterly/northeasterly with gusts up to 30 kts between 01/04Z-01/07Z at KTUS. Outside of thunderstorms sfc winds will be northerly 8-12 kts this afternoon and early evening at KTUS, and easterly at terminals south and east of Tucson. KTUS will turn easterly once the outflow moves through around 01/04Z. Aviation discussion not updated for TAF Amendments. && .FIRE WEATHER...Moisture increases east of Tucson today and across southeastern Arizona Monday, with minimum relative humidity values above 20 percent becoming widespread Monday. Daily chances for thunderstorms through this week with this increase in moisture, with day to day variability. Gusty outflow winds possible with any thunderstorm. East to southeast winds of 12-17 mph develop Monday, potentially lingering through Tuesday. && .TWC WATCHES/WARNINGS/ADVISORIES... None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Local storm report, Aug 31, 2:58 PM MST, 1 hour 27 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
258 PM MST Sun Aug 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM Dust Storm 33 SSW Duncan 32.27N 109.23W
08/31/2025 Cochise AZ Trained Spotter
Visibility about 1000 feet in dust at San
Simon.
&&Local storm report, Aug 31, 3:56 PM MST, 29 minutes before
Preliminary Local Storm Report
National Weather Service Tucson AZ
356 PM MST Sun Aug 31 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM Dust Storm 25 ENE Tombstone 31.90N 109.70W
08/31/2025 Cochise AZ Utility Company
Webcam imagery near Sunizona showed less
than 1/4 mile in visibility due to blowing
dust.
&&The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 2:52 PM MST | Dust Storm Warning | TWC | Cochise | 53 min |
| Aug 31, 3:38 PM MST | Dust Storm Warning | TWC | Cochise | 97 min |
| Aug 31, 4:12 PM MST | Areal Flood Advisory | TWC | Cochise | 2 hr |
| Aug 31, 4:36 PM MST | Areal Flood Advisory | TWC | Cochise | 114 min |
| Aug 31, 4:45 PM MST | Dust Storm Warning | TWC | Cochise, Pima, Santa Cruz | 60 min |
Nearby
Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.